Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 95, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Oct 6, 2021, 10:41 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2021, 10:41 PM EDT (02:41 UTC)
- Expired
- Oct 7, 2021, 10:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
615 WHUS71 KAKQ 070241 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1041 PM EDT Wed Oct 6 2021 ANZ658-071045- /O.NEW.KAKQ.SC.Y.0095.211007T0241Z-211007T1100Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 1041 PM EDT Wed Oct 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY... * WHAT...Northeast winds 15 to 20 kt and seas around 5 ft. * WHERE...Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 7 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
022 WHUS71 KAKQ 070759 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 359 AM EDT Thu Oct 7 2021 ANZ658-071100- /O.CON.KAKQ.SC.Y.0095.000000T0000Z-211007T1100Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 359 AM EDT Thu Oct 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Northeast winds 15 to 20 kt and seas around 5 ft. * WHERE...Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 7 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
538 WHUS71 KAKQ 071042 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 642 AM EDT Thu Oct 7 2021 ANZ658-071400- /O.EXT.KAKQ.SC.Y.0095.000000T0000Z-211007T1400Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 642 AM EDT Thu Oct 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Northeast winds 15 to 20 kt and seas around 5 ft. * WHERE...Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
792 WHUS71 KAKQ 071404 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1004 AM EDT Thu Oct 7 2021 ANZ658-071700- /O.EXP.KAKQ.SC.Y.0095.000000T0000Z-211007T1400Z/ /O.NEW.KAKQ.SC.Y.0096.211007T1404Z-211007T1700Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 1004 AM EDT Thu Oct 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Northeast winds around 15 kt and seas around 5 ft. * WHERE...Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Oct 6, 9:07 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 6, 9:07 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 907 PM EDT Wed Oct 6 2021 .SYNOPSIS... A frontal boundary will remain near the Virginia North Carolina border into Friday. An upper level low will lift north into the Great Lakes region as high pressure builds across the northeastern states this afternoon through Friday. A coastal trough brings additional chances for rain over the weekend. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... As of 905 PM EDT Wednesday... Latest analysis reveals an increasingly diffuse sfc boundary draped across eastern and north central NC. To the north, 1028+ mb sfc high pressure remains in place over QC and New England, ridging down into the Mid-Atlantic. Aloft, anomalously strong/deep upper level low continues to slowly lift north over the Mid- Miss Valley this evening, as upper level ridging remains in place over the eastern seaboard. Early evening WV Sat imagery showing partly to mostly cloudy conditions prevail over the FA. Showers have eroded with loss of heating. Expecting another round of low clouds/ST, patchy FG, and perhaps some spotty drizzle overnight, mainly over the piedmont. Lows in the l-m60s N to the m-u60s S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... As of 335 PM EDT Wednesday... Ridge axis aloft shifts slightly E Fri while onshore low level flow continues. Upper level low pres will be tracking through the Great Lakes Fri-Fri night w/ weak trough sfc-aloft progressing E into the FA. A bit of instability does manage to sneak into W-SW areas Fri afternoon into Sat which may result in ISOLD tstms. OTW...PoPs will be 20-40%...highest slightly higher far SW areas by Fri afternoon into Fri night. Still quite a bit of disagreement wrt POPs Sat as overall wx pattern of high pres E of New England/coastal trough off the Carolinas and a weakening trough aloft enter the FA from the W. Will include low prob for tstms across srn VA/NE NC Sat. Lows Thu night in the l-m60s N and W to the m-u60s SE. Highs Fri mainly in the m-u70s. Lows Fri night again in the l-m60s N and W to the m-u60s SE. Highs Sat in the l70s W to the m-u70s E. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... As of 220 PM EDT Wednesday... Hi pres off New England and a coastal trough/psbl weak sfc lo pres off NC/SC will remain the wx players through Sun night before breaking down gradually early next week. Highest potential for rain and widespread clouds still favors coastal areas Sun into Mon before improving. Gusty N-E winds are also expected...esp at the coast before relaxing Tue-Wed. Temperatures avgg out above normal through the period (w/ a bit of a warming trend early next week). Lows Sat night in the l-m60s. Highs Sun mainly in the m70s. Lows Sun night in the l-m60s. Highs Mon in the m-u70s. Lows Mon night mainly 60-65F. Highs Tue/Wed in the u70-around 80F. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... As of 815 PM EDT Wednesday... Predominate MVFR CIGS over the terminals this evening, with LCL IFR west of the KRIC terminal. CAMs continue to show deteriorating CIGs overnight, w/ IFR conditions favored over the piedmont, w/occasional DZ. At least occasional IFR expected at RIC after 08-10z early Thu. MVFR returns by late morning, with onshore flow expected to keep conditions no better than MVFR most of the time into Fri afternoon with the exception of ECG, which looks to reach VFR by late morning Thu. Light onshore flow will maintain a low chance for isolated to widely sct showers, but expect Thu-Thu night to remain mainly dry, with some more IFR-MVFR CIGs and patchy fog into Fri morning. Outlook...Low pressure develops INVOF coastal NC by Sat/Sun potentially resulting in SCT rain (esp along coast) and additional flight restrictions (esp from CIGS). Less of an unsettled wx pattern expected to develop early next week. && .MARINE... As of 300 PM EDT Wednesday... Afternoon analysis shows 1028mb high pressure over New England ridging down the east coast with an inverted surface trough off the Southeast coast. Between these features, winds are easterly around 10-15 kt with a few gusts to 20 kt at elevated sensor in the Ches Bay. Waves are 1-2 ft with 2-3 ft increasingly likely near the mouth of the bay. Seas offshore are 2-4 ft. Extended period of onshore flow has commenced behind this morning's cold front. Expect winds generally 10-15 kt with periods of 15-20 kt offshore and potentially near the mouth of the bay and in the lower bay and James river. Marginal nature of the winds preclude the need for SCA headlines but a Marine Weather Statement or two may be required for a few hours if winds consistently gust over 20 kt late this afternoon into tonight. NE winds continue on Thursday and Friday and will be highest across the southern coastal waters where the pressure gradient will be steepest. Guidance continues to back off from 5 ft seas in this area but past experience lends caution to going too low with seas here in NE flow events. Will keep seas 3-4 ft through Friday but would not be surprised if seas trend higher over the coming forecast cycles. Waves generally 1-2 ft with 3 ft near the mouth of the bay. High pressure drifts south on Friday as a weak low forms off the GA coast, keeping east and northeast winds going into this weekend. Another surface high sets up over Maine Saturday into Sunday with continued weak low pressure invof the Southeast coast. The gradient will steepen again on Saturday with easterly flow strengthening to around 15 kt in the bay and 15-20 kt offshore. Waves build to 2-3 ft during this period with 3-4 ft near the mouth of the bay. Offshore, seas increase to 4-6 Saturday into Sunday and SCA headlines will likely be required for the coastal waters. Guidance varies regarding the strength and motion of coastal low pressure which will obviously have significant effects on the forecast winds and seas late weekend into next week. && .TIDES/COASTAL FLOODING... Prolonged onshore winds will result in rising tidal anomalies in the Ches bay through this weekend. Potential for nuisance to minor flooding is increasing, especially for bay-side portions of the Northern Neck and Eastern Shore counties. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...ALB/MPR NEAR TERM...MAM SHORT TERM...ALB LONG TERM...ALB AVIATION...ALB/MAM MARINE...RHR TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 6, 3:40 PM EDT, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service Wakefield VA 340 PM EDT Wed Oct 6 2021 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-071945- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 340 PM EDT Wed Oct 6 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-071945- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 340 PM EDT Wed Oct 6 2021 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:04 AM EDT | Small Craft Advisory | AKQ | 3 hr | |
| Oct 7, 7:15 PM EDT | Small Craft Advisory | AKQ | 12 hr |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.